VDC test kit slider
VDC-Banner-new_468
Reply To: Hi, I have been taking 10,000 ius of vitamin D daily for at least 3 years. My levels have consistantly stayed at 67ng/ml. I am having severe menopausal symptoms and would like to know if increasing my vitamin d levels would help? I already wanted to increase my levels to at least 90ng/ml maybe more. How much vitamin d a day more would I need to take to reach the 90ng/ml level? Thank you for your reply!

Home Forums Ask the Vitamin D Council Hi, I have been taking 10,000 ius of vitamin D daily for at least 3 years. My levels have consistantly stayed at 67ng/ml. I am having severe menopausal symptoms and would like to know if increasing my vitamin d levels would help? I already wanted to increase my levels to at least 90ng/ml maybe more. How much vitamin d a day more would I need to take to reach the 90ng/ml level? Thank you for your reply! Reply To: Hi, I have been taking 10,000 ius of vitamin D daily for at least 3 years. My levels have consistantly stayed at 67ng/ml. I am having severe menopausal symptoms and would like to know if increasing my vitamin d levels would help? I already wanted to increase my levels to at least 90ng/ml maybe more. How much vitamin d a day more would I need to take to reach the 90ng/ml level? Thank you for your reply!

 IAW on

Well GG we really try and promote staying within 50-100ng/ml. Science does know that up to a level of 150ng/ml is safe for most people. Do you happen to weigh a lot more than 150lbs? I ask this because 10,000iu really only gets you to about 70ng/ml. This could be weight or maybe even genetics. My suggestion would be to add another 3000iu for several months and if this doesn’t change anything then I am pretty sure D will not be the answer.
The other thing you may want to consider is a thyroid problem. Has anyone tested you? If so and your “morning” TSH level is at 2 or above, I would be suspicious that you have a problem whether the doctor thinks so or not.
The worst case scenario with taking too much Vitamin D is that it will cause hypercalcemia. The symptoms of hypercalcemia include: feeling sick or being sick, poor appetite or loss of appetite, feeling very thirsty, passing urine often, constipation or diarrhea, abdominal pain, muscle weakness or pain, feeling confused, feeling tired and bone pain. If that happens you have to stop all D supplements and stay out of the sun until your levels return to normal.
If you have any more questions, just ask!

Answered by  IAW on

Recent Discussion

Popular Questions

December 21st is DDAY. Click here to celebrate the day with us!